MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified lower limb procedure involving a patient with peripheral artery disease, the tip of a cxi support catheter separated.The procedure was ultimately aborted and will be rescheduled.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Customer name and address= street: (b)(6) hospital, address line 2:(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 25apr2023.The access site was not scarred, but the anatomy was tortuous and calcified.An ipsilateral approach was used.The event occurred in the middle of the procedure.Resistance was not encountered during insertion or removal of the catheter, or during advancement of the wire and/or catheter.A power injector was not used.The tip of the catheter was removed over the wire, outside of the patient.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex g).Summary of event: as reported, during an unspecified lower limb procedure involving a patient with peripheral artery disease, the tip of a cxi support catheter separated.The procedure was ultimately aborted and will be rescheduled.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 25apr2023.The access site was not scarred, but the anatomy was tortuous and calcified.An ipsilateral approach was used.The event occurred in the middle of the procedure.Resistance was not encountered during insertion or removal of the catheter, or during advancement of the wire and/or catheter.A power injector was not used.The tip of the catheter was removed over the wire, outside of the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.Three millimeters of the tip was separated from the catheter.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on a subassembly lot; however, the affected product was scrapped.The product ifu states ¿upon removal from package, inspect product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16591469
Report Number1820334-2023-00291
Device Sequence Number4947612
Product Code KRA
UDI-Device Identifier00827002231603
UDI-Public(01)00827002231603(17)250318(10)14608595
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberG23160
Device Catalogue NumberCXI-2.3-14-135-0
Device Lot Number14608595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/25/2023
06/20/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/18/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V14 WIRE; STRYKER 0.014-INCH WIRE
Patient SexMale